Arc Lengths and Curvature of Parabolic Segments

by Murphy H. Thibodeaux,

Serial Information: Journal of the Pipeline Division, 1964, Vol. 90, Issue 1, Pg. 1-6

Document Type: Journal Paper

Discussion: DataNotAvailable (See full record)
Closure: (See full record)


The use of a table of nondimensional properties of second degree parabolas is presented as a convenient method for determining arc lengths and radii of curvature of parabolic segments. The table covers a range of rise-to-span ratios from 0.01 to 0.50 in increments of 0.01. Linear interpolation has been found to be satisfactory for most engineering applications. An illustrative numerical example demonstrating the use of the table is included.

Subject Headings: Paraboloid | Curvature | Linear functions | Numerical methods

Services: Buy this book/Buy this article


Return to search